MAUDE Adverse Event Report: ON-X LIFE TECHNOLOGIES, INC. ONX MITRAL CONFORM 25/33; HEART-VALVE, MECHANICAL

ON-X LIFE TECHNOLOGIES, INC. ONX MITRAL CONFORM 25/33; HEART-VALVE, MECHANICAL
Model Number ONXMC-25/33
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Endocarditis (1834); Insufficient Information (4580)
Date of Event 05/27/2022
Type of Reportable Event Serious Injury
Event or Problem Description
According to the initial report, "received a second mitral implant for this patient.Sn (b)(4).Only top half of irc was received, so surgeon is unknown.".
 
Additional Manufacturer Narrative
The manufacturing records for onxmc-25/33, serial number (b)(6) were reviewed and it was confirmed that all records were controlled, available for review, and met all specifications per the device master record.All lots passed functional testing and met release specifications.An onxmc ¿ 25/33 sn (b)(6) was implanted on (b)(6) 2019 in a 10-year-old male.According to mandatory tracking information received from the manufacturer, this valve was explanted (b)(6) 2022 ( 881 days post-implant) and replaced with onxm -25 sn (b)(6).Additional information from the clinical manager at the cardiothoracic operating room indicated that the valve had been removed due to new vegetation on the valve verified by tee (trans esophageal echocardiogram) and positive blood cultures were also reported.Of note, the original valve was implanted due to severe mitral regurgitation with vegetation.The explanted valve was not returned to the manufacturer for examination and a review of the original manufacturing records shows no abnormalities.With the information available, the source of the endocarditis is unknown.However, because the complication occurred over two years post-implant and because the on-x valve manufacturing process includes validated terminal sterilization ¿ verified by a review of manufacturing records unique to the valve ¿ the valve is unlikely to be the source of infection.The instructions for use for the on-x valve lists endocarditis as a possible complication of mechanical heart valve replacement and includes the possibility of reoperation and/or explantation [ifu].Historically, endocarditis occurs at a rate of 0.3 %/patient-year for rigid heart valves [iso 5840-2:2021].Should additional information become available, it will be reviewed and a need for investigation will be determined then.The on-x heart valve risk management file thoroughly identifies the process and product hazards for indication.Each individual hazard is mitigated and reduced as low as possible by design and process.Post production residual risk is communicated in the product¿s labeling and ifu.A definitive cause for the endocarditis cannot be ascertained from the information provided.However, infection resulting from the on-x valve is unlikely as the valve is terminally sterilized prior to distribution.The manufacturing records were reviewed, and it was confirmed that all records were controlled, available for review, and met all specifications per the device master record.All lots passed functional testing and met release specifications.This event does not identify additional hazards or modify the probability and severity of existing hazards.There is no indication that an error or deficiency occurred at artivion- formerly cryolife/jotec and the ifu adequately communicates risk.This report is being submitted as required by federal regulations and does not constitute an admission that the device caused or contributed to the reported event.Furthermore, this report reflects the event as alleged by the complainant and does not imply that the information reported to artivion is accurate or has been confirmed by artivion.
 
Event or Problem Description
Additional information was received from the user facility: 1.Valve was explanted on (b)(6) 2022 due to new vegetation present on the valve by tee as well as positive blood cultures 2.We do not return explanted valves, these are sent to our pathology department for review 3.Original valve was implanted due to initial findings of severe mitral valve regurgitation as well as presence of vegetation and a positive blood culture back in 2019.4.Operative reports are not able to be forwarded.Blood culture results were not available.No additional information is forthcoming.

Brand Name
ONX MITRAL CONFORM 25/33
Common Device Name
HEART-VALVE, MECHANICAL
Manufacturer (Section D)
ON-X LIFE TECHNOLOGIES, INC.
1300 e. anderson ln., bldg. b
austin TX 78752
Manufacturer (Section G)
ON-X LIFE TECHNOLOGIES, INC.
1300 e. anderson ln., bldg. b
austin TX 78752
Manufacturer Contact
rochelle maney
1655 roberts blvd. nw
kennesaw, GA 30144
7704193355
MDR Report Key15141957
Report Number1649833-2022-00044
Device Sequence Number5736933
Product Code LWQ
UDI-Device Identifier00851788001303
UDI-Public851788001303
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P000037
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date10/25/2025
Device Model NumberONXMC-25/33
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/06/2022
Supplement Date Received by Manufacturer07/06/2022
Initial Report FDA Received Date08/01/2022
Supplement Report FDA Received Date10/11/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Life Threatening;
Patient Age12 YR
Patient SexMale